It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


[QUOTE=luvthesun;4035664]I've been very depressed for quite a while now and I know it's partially due to the Addison's. I "crash" too often and then have to spend a lot of time getting my body back on board. This usually means lots of rest, increase in steroids, plenty of salt, etc. Anyway, not only is this difficult to deal with physically, but I'm having a tough time mentally. Wondering if anyone takes anti-depressant meds and if they've found them helpful?

would love to hear from anyone dealing w/ depression also.....[/QUOTE]

luvthesun,
I get depressive thoughts when I am low on steroid. If you are crashing too often you should talk to your MD about increasing your daily dose. It sounds crazy and I am still getting used to this aspect of my Addisons, but I was dx 3 years ago. My symptoms of low steroid are usually headache and extreme nausea, so when the irrational and depressive thoughts start to overwhelm me I have a difficult time recognizing my need for more steroid. Before I was dx with AD my depression grew steadily worse over a 5 year period, and like the frog in the kettle I knew no difference how severe it had become. If my world were not so deeply rooted in God I don't know where I would be today! But after we found the right dose and I started to feel normal, I was able to look back and truly see just how low I had been. Even with this stark observable difference I still forget when the depressive thoughts come on that I probably need more steroid. It's easier and more cut and dry when the headache and nausea come on!

BTW, I also started taking Vit C, Super B, Vit D, Fish Oil, DHEA, and other wholistic supplements to try to boost my immune system, keep me healthy, and keep from needing the extra doses. Since being dx in 2006, this has been my best summer yet. I have not felt this good for I don't know how long! I say that to communicate that there will be a day that you will feel better. Just hang in there, do a lot of research about what you should take to maximize your health, and be careful with yourself. You'll get to feeling better soon!

Please be sure to address how often you crash to your MD. It sounds like you need a better dose coverage to me. Also, look into the different kids of steroid. I tried Prednisone and Cortef. I like both, but Cortef didn't last long enough for me. I kept needing little tiny doses here and there on the max dose, plus I gained weight like crazy, which doesn't help the depression...:dizzy: The Prednisone is a better drug for me, lasts longer for this mom of 4 young kids with a very busy life! Blessings to you! :wave:





All times are GMT -7. The time now is 03:14 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!